Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 254, NWS Pueblo, CO

July 19, 2025Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2025, 3:48 PM MDT for Kiowa County, Colorado. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2025, 3:48 PM MDT (21:48 UTC)
Expired
Jul 19, 2025, 4:00 PM MDT
In force
12 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-471 J/kg
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:33 PM MDT, 1 hour 15 minutes earlier. Its key messages:

  • Near daily thunderstorms for the mountains, down into the Plains for the next several days.
  • Temperatures will remain hot in the mid to upper 90s to near 100 for the Plains through the next several days.
Area forecast discussion, Jul 19, 2:33 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
233 PM MDT Sat Jul 19 2025

.KEY MESSAGES...

- Near daily thunderstorms for the mountains, down into the Plains
for the next several days.

- Temperatures will remain hot in the mid to upper 90s to near
  100 for the Plains through the next several days.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 228 PM MDT Sat Jul 19 2025

Currently...satellite imagery early this afternoon indicates upper
energy lifting northeast across Colorado.  This has led to shower
and thunderstorms development, mainly across the higher terrain,
east into the Palmer Divide and southern I-25 corridor. Temperatures
are hot across the Plains, with upper 80s to upper 90s.  Dewpoints
have fallen into the 40s along the I-25 corridor, and mid 50s near
the Kansas border.

Rest of today and tonight...expect showers and thunderstorms to
continue developing across the higher terrain, Palmer Divide and
Raton Mesa through this evening.  Southwesterly flow aloft will help
to spread convection northeast into the Plains through this evening,
before dissipating as it moves towards the Kansas border.  Dewpoints
will continue to read in the 40s to mid 50s across the region, which
has limited instability to less than 1000 j/kg so far this
afternoon.  0-6 km shear is also weak, at around 25 kts, and
steering flow is out of the southwest around 10 to 15 kts.  The main
concern for this afternoon will be lightning, locally heavy rainfall
and gusty outflow winds near 50 mph.  Small hail to the size of
dimes may accompany stronger storms this afternoon into this
evening.  One or two cells could become stronger across Kiowa County
this evening as convection shifts eastward.  Convective activity
looks to wind down through the evening hours, clearing the region
around midnight.  Dry conditions will prevail into Sunday morning.
Lows tonight will drop into the upper 50s to lower 60s for much of
the lower elevations, while the San Luis Valley drops into the 40s.

Sunday...upper level ridging is forecast to build northward across
Colorado through the afternoon.  Drier air will filter in across the
region by the afternoon.  Weak energy is forecast to lift northward
out of New Mexico, mainly across the western half of the state. At
the surface, a weak boundary will drop south across the Plains, with
a northerly wind shift during the morning.  Winds will swing
southeasterly by the afternoon, helping to keep some moisture in
place, with dewpoints in the 40s to lower 50s on teh Plains.
Instability looks limited again, with SBCAPE values under 500 j/kg,
along with weak shear.  Showers and thunderstorms are still expected
to develop by mid day across the higher terrain.  Weak steering
flows may push a few cells in the I-25 corridor during the late
afternoon.  The main thunderstorm threats look to be lightning, gust
outflow winds near 50 mph and brief heavy rainfall.  Afternoon high
temperatures will remain hot, with the Plains in the upper 80s to
upper 90s, and lower 80s across the San Luis Valley. Mozley

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 301 AM MDT Sat Jul 19 2025

Not much change in the long range forecast as very little
variability in the moisture and warmth are shown in the statistical
data through most of this period. Monsoonal flow appears to continue
next week as mid level RH charts show moisture channel continuing
from Old Mexico....into NM...and then into CO. THis will keep a good
chance of afternoon storms over the mtns with more isolated activity
over the plains. Some days appear a bit better than others
(especially Tuesday) for precip, but overall the monsoon moisture
pattern appears to be continuing.

The main weather concern is at the very end of this long term fcst
period. The moisture tap appears to get pinched off by next weekend,
and the mid level RH charts show the atmosphere getting quite a bit
drier, and this is likely going to lead to hotter temperatures over
the entire region, and I would not be too surprised that it will get
quite hot next weekend over the forecast area. Current fcst
grids show upper 90s for next Saturday, but I would not be too
surprised if these fcst max temp values get into the 100s as the
week progresses. \/Hodanish

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 228 PM MDT Sat Jul 19 2025

Showers and thunderstorms look to impact all three terminals (KALS,
KCOS, KPUB) this afternoon and early evening. Reduced CIGS and VIS
along with outflow wind gusts near 30 kts may accompany
thunderstorms. VFR conditions expected outside of thunderstorms this
afternoon, and overnight into Sunday morning.  Another round of
afternoon thunderstorms will be possible on Sunday, mainly for
KALS and KCOS. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...MOZLEY
LONG TERM...HODANISH
AVIATION...MOZLEY
Hazardous weather outlook, Jul 19, 11:25 AM MDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Sat Jul 19 2025

COZ058>089-093>099-201730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Sat Jul 19 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are expected to develop along the
mountains this afternoon, and push across the valleys and plains
through mid evening. A strong to marginally severe storm or two
will also be possible, with strong outflow winds up to around 50
mph the primary hazard, though hail and brief periods of heavy
rain will also be possible with any stronger storms.

The overall best chance of strong to marginally severe storms
will be across northeast El Paso and Kiowa counties.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Daily afternoon showers and thunderstorms are forecast over the
mountains, with more isolated to scattered storms moving into the
plains. The main threats from thunderstorms will be cloud to
ground lightning and periods of locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

88/34

In the hours before

Special weather statement, Jul 19, 3:00 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
300 PM MDT Sat Jul 19 2025

COZ096-192130-
Eastern Kiowa County CO-
300 PM MDT Sat Jul 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KIOWA COUNTY
THROUGH 330 PM MDT...

At 300 PM MDT, Doppler radar was tracking a strong thunderstorm over
Towner, or 19 miles west of Tribune, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sheridan Lake and Towner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3842 10235 3862 10225 3861 10205 3831 10205
TIME...MOT...LOC 2100Z 232DEG 6KT 3845 10211

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Jul 19, 3:16 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
316 PM MDT Sat Jul 19 2025

COZ084-085-192145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
316 PM MDT Sat Jul 19 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 345 PM MDT...

At 315 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellicott, or 27 miles east of Colorado Springs, moving east at 10
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Yoder, Truckton, Ellicott, and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3861 10405 3871 10438 3883 10441 3897 10436
      3904 10406
TIME...MOT...LOC 2115Z 266DEG 10KT 3884 10432

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KTS
Special weather statement, Jul 19, 3:32 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Sat Jul 19 2025

COZ096-192200-
Eastern Kiowa County CO-
332 PM MDT Sat Jul 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KIOWA COUNTY
THROUGH 400 PM MDT...

At 332 PM MDT, Doppler radar was tracking a strong thunderstorm over
Towner, or 19 miles west of Tribune, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sheridan Lake and Towner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3835 10210 3847 10236 3862 10229 3861 10205
      3838 10205
TIME...MOT...LOC 2132Z 231DEG 18KT 3849 10211

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:04 PM MDTSpecial Weather StatementPUBBaca26 min
Jul 18, 6:16 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas29 min
Jul 18, 6:35 PM MDTSpecial Weather StatementPUB25 min
Jul 19, 3:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 19, 3:59 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa19 min
Jul 19, 4:58 PM MDTSpecial Weather StatementPUBBaca32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.